Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 66, NWS Buffalo, NY

July 19, 2020Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 19, 2020, 6:03 PM EDT for Jefferson County, Lewis County, Oswego County, New York. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2020, 6:03 PM EDT (22:03 UTC)
Expired
Jul 19, 2020, 7:00 PM EDT
In force
57 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 29 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 6:24 PM EDTTSTM WND DMGWatson, NYTREES AND WIRES DOWN ON SAND POND RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 12:53 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

126 
WUUS51 KBUF 192203
SVRBUF
NYC045-049-075-192300-
/O.NEW.KBUF.SV.W.0066.200719T2203Z-200719T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
603 PM EDT Sun Jul 19 2020

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Jefferson County in central New York...
  Lewis County in central New York...
  Northeastern Oswego County in central New York...

* Until 700 PM EDT..

* At 603 PM EDT, a severe thunderstorm was located near Barnes
  Corners, or 15 miles southeast of Watertown, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Carthage, Lowville, West Carthage, Herrings, Whetstone Gulf State
  Park, Denmark, New Bremen, Watson, Martinsburg and Lyonsdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4360 7514 4365 7585 4405 7566 4411 7519
      4410 7517 4361 7511
TIME...MOT...LOC 2203Z 256DEG 29KT 4381 7570 

HAIL...0.75IN
WIND...60MPH
 
$$

RSH
2 follow-up statements
641 
WWUS51 KBUF 192232
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
632 PM EDT Sun Jul 19 2020

NYC045-075-192241-
/O.CAN.KBUF.SV.W.0066.000000T0000Z-200719T2300Z/
Jefferson NY-Oswego NY-
632 PM EDT Sun Jul 19 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON AND
NORTHEASTERN OSWEGO COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4363 7561 4387 7544 4408 7540 4411 7519
      4410 7517 4361 7511 4360 7514
TIME...MOT...LOC 2231Z 259DEG 39KT 4387 7532 

$$

NYC049-192300-
/O.CON.KBUF.SV.W.0066.000000T0000Z-200719T2300Z/
Lewis NY-
632 PM EDT Sun Jul 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN LEWIS COUNTY...

At 631 PM EDT, a severe thunderstorm was located 10 miles northeast
of Lowville, or 20 miles northwest of Old Forge, moving east at 45
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lowville, Whetstone Gulf State Park, New Bremen, Watson, Martinsburg,
Lyonsdale, Greig, Croghan, Lyons Falls and Turin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4363 7561 4387 7544 4408 7540 4411 7519
      4410 7517 4361 7511 4360 7514
TIME...MOT...LOC 2231Z 259DEG 39KT 4387 7532 

HAIL...0.75IN
WIND...60MPH
 
$$

Mitchell
575 
WWUS51 KBUF 192301
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
701 PM EDT Sun Jul 19 2020

NYC049-192311-
/O.EXP.KBUF.SV.W.0066.000000T0000Z-200719T2300Z/
Lewis NY-
701 PM EDT Sun Jul 19 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEWIS COUNTY HAS
EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

LAT...LON 4363 7561 4387 7544 4408 7540 4411 7519
      4410 7517 4361 7511 4360 7514
TIME...MOT...LOC 2301Z 256DEG 29KT 4393 7501 

$$

Mitchell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:02 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 19, 4:02 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
402 PM EDT Sun Jul 19 2020

.SYNOPSIS...
A cold front will bring numerous showers and thunderstorms into
tonight. A few showers will linger early Monday with lowering
humidity and increasing sunshine by the afternoon. Dry and
seasonable weather expected on Tuesday.

&&

.NEAR TERM /THROUGH MONDAY/...
Line of intense convection continuing to move quickly across
the area this afternoon. Numerous reports of damaging winds as
this line moved through. Behind this initial line of convection,
there will be a break of a couple hours or so, before the next
round of convection associated with the upstream cold front
arrives. This convection will not have the instability to work
with as the initial line did, but shear profiles are still
favorable for the potential for a few stronger storms capable of
producing damaging wind gusts.

The potential for severe weather will fade by late evening as
lingering instability wanes and the cold front moves through, but a
few scattered showers will linger through the night.

A few showers linger early Monday. There will be a decent amount of
diurnally driven clouds, but for the most part the day should
be dry. It will still be warm with temperatures in the 80s, but
humidity will be noticeably lower.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
High pressure will build across the lower Great Lakes Monday night,
before exiting the region and enter New England Tuesday night. That
said throughout the Monday night to Tuesday night timeframe, dry
quiescent weather can be expect, along with a somewhat less humid
air mass which will make things feel cooler. Highs on Tuesday will
warm up into the the low 80s region wide.

While the majority of Tuesday night should remain dry, the chances
for showers and perhaps a rumble of thunder will increase from west
to east as the next stronger upper level shortwave and associated
surface low pressure over the upper Great Lakes will be approaching
the area.

The aforementioned upper level shortwave disturbance and surface low
pressure will move from the upper Great Lakes Wednesday morning, to
southern Quebec by the end of the day. Meanwhile, its associated
surface low will push a warm front northeast across the Ohio Valley
and into New York State. These features both at the surface and
aloft will support chances for any widespread rain during this
period, as well as the likelihood for showers and storms. Also
associated with this surface boundary is the rise in humidity levels.

The warm front won't be the last surface boundary of the surface
low. As the surface low passes across southern Ontario and enters
southern Quebec a cold front will be dragged across New York State
Wednesday evening and night. This will continue the chances for
showers and storms, however with the lack of upper level support and
unfavorable timing will limit the coverage and intensity.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
High pressure over the upper Great Lakes will begin to build in
across our region Thursday, before sliding southeast off the
southern New England coast on Saturday. Initially, showers will
linger in the eastern portions of the forecast area due to the
exiting cold front from the previous night. Otherwise, the high
pressure bubble will provide a period of dry weather, along with
lower humidity levels Thursday night through Friday night. There are
timing differences between the various longer range models as to
when the next potential system impacts our area from the west. This
may be as early as Saturday, so will settle on the chance of a
shower or storm at this point. Behind this feature, high pressure
will build back in.

Otherwise, temperatures will be near to slightly above average
through the period with highs initially ranging from the upper 70s,
to the lower and mid 80s for the end of the work week and the period
ending with a range of in the 80s for the weekend. Humidity levels
will become a bit more uncomfortable once again around mid week, but
then trend back down to more tolerable levels toward the end of the
work week and weekend.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Initial line of intense convection pushing through the area this
afternoon. Local wind gusts to 50 knots with a short period of IFR
in thunderstorms through 22z.

Another round of less intense convection expected with the surface
cold front between 22z and 04z. Wind gusts could reach 40 knots with
brief periods of IFR in thunderstorms.

Expect any lingering scattered showers and storms to end overnight,
with VFR conditions though higher terrain of Southern Tier and east
of Lake Ontario may see MVFR cigs at times.

Outlook...

Monday...Mainly VFR.
Tuesday...Mainly VFR with a chance of afternoon showers and
thunderstorms.
Wednesday...VFR/MVFR with showers and thunderstorms likely.
Thursday...Mainly VFR with a chance of afternoon showers and
thunderstorms.

&&

.MARINE...
Fresh southwest winds ahead of an approaching cold front into this
evening, making for some light chop on both lakes. Winds will lessen
some while veering northwest later tonight into Monday in the wake
of the cold front, but onshore component will still be strong enough
to keep some light chop on both lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ040-
         041.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...EAJ
LONG TERM...AR/EAJ
AVIATION...TMA
MARINE...JM/TMA
Hazardous weather outlook, Jul 19, 1:00 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
100 PM EDT Sun Jul 19 2020

NYZ001>007-010-011-013-014-019-085-201700-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
Northern Erie-Genesee-Livingston-Ontario-Chautauqua-Southern Erie-
100 PM EDT Sun Jul 19 2020

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-012-020-021-201700-
Lewis-Wyoming-Cattaraugus-Allegany-
100 PM EDT Sun Jul 19 2020

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-201700-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
100 PM EDT Sun Jul 19 2020

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-SLZ022-024-201700-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
100 PM EDT Sun Jul 19 2020

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jul 19, 3:10 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
310 PM EDT SUN JUL 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     ARCADE                  42.53N 78.43W
07/19/2020                   WYOMING            NY   PUBLIC

            TREE FELL BRINGING DOWN POWER LINES WITH IT.

0200 PM     TSTM WND DMG     2 WNW GOWANDA           42.47N 78.96W
07/19/2020                   CATTARAUGUS        NY   PUBLIC

            MULTIPLE TREES DOWN.

0200 PM     TSTM WND DMG     1 WSW GOWANDA           42.46N 78.96W
07/19/2020                   CATTARAUGUS        NY   PUBLIC

            MULTIPLE TREES DOWN.

0205 PM     TSTM WND DMG     1 SSE GOWANDA           42.45N 78.93W
07/19/2020                   CATTARAUGUS        NY   PUBLIC

            MULTIPLE TREES DOWN.

&&
Special weather statement, Jul 19, 4:09 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Buffalo NY
409 PM EDT Sun Jul 19 2020

NYZ001>004-010>014-019>021-085-192145-
Niagara-Orleans-Monroe-Wayne-Northern Erie-Genesee-Wyoming-
Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean,
Wellsville, Orchard Park, and Springville
409 PM EDT Sun Jul 19 2020

...Another round of strong storms possible this evening...

While a line of strong to severe thunderstorm activity has already
pushed through the western counties...a second round of strong
storms will be possible this evening ahead of an approaching cold
front. Any significant breaks in the cloud cover late today will
increase the risk for more strong thunderstorm activity.

The greatest threat would be found across the Southern Tier and
Finger Lakes region between 6 and 10 PM this evening. As was the
case with the initial round of storms...the main concern will be
strong and potentially damaging winds and very heavy rain. The
cold front should be through the western counties by 11 PM...after
which the risk for problematic weather will end.

RSH
Local storm report, Jul 19, 4:15 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
415 PM EDT SUN JUL 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TSTM WND DMG     4 W LAKEWOOD            42.10N 79.39W
07/19/2020                   CHAUTAUQUA         NY   PUBLIC

            TREES DOWN.

0148 PM     TSTM WND DMG     WESTFIELD               42.32N 79.58W
07/19/2020                   CHAUTAUQUA         NY   PUBLIC

            TREES FELL TAKING DOWN POWER LINES.

0234 PM     TSTM WND DMG     1 SW LIME LAKE-MACHIAS  42.42N 78.49W
07/19/2020                   CATTARAUGUS        NY   PUBLIC

            TREES DOWN.

0248 PM     TSTM WND DMG     4 NE EAST RANDOLPH      42.20N 78.89W
07/19/2020                   CATTARAUGUS        NY   PUBLIC

            TREES DOWN.

0330 PM     TSTM WND DMG     PORTVILLE               42.04N 78.34W
07/19/2020                   CATTARAUGUS        NY   PUBLIC

            TREES DOWN.

&&
Local storm report, Jul 19, 4:34 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
434 PM EDT SUN JUL 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     4 ESE VICTOR            42.95N 77.34W
07/19/2020                   ONTARIO            NY   PUBLIC

            TREES FELL ONTO TOWN HOUSES.

0333 PM     TSTM WND DMG     MANCHESTER              42.96N 77.23W
07/19/2020                   ONTARIO            NY   PUBLIC

            TREES DOWN ON MOBILE HOMES.

0320 PM     TSTM WND DMG     3 ESE VICTOR            42.96N 77.37W
07/19/2020                   ONTARIO            NY   PUBLIC

            METAL ROOF TORN OFF HOUSE.

&&
Local storm report, Jul 19, 5:41 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
541 PM EDT SUN JUL 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND DMG     LEICESTER               42.77N  77.90W
07/19/2020                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON MAIN STREET IN LEICESTER.

0306 PM     LIGHTNING        OAKLAND                 42.58N  77.97W
07/19/2020                   LIVINGSTON         NY   LAW ENFORCEMENT

            LIGHTNING HIT A TRANSFORMER.

0308 PM     TSTM WND DMG     1 NNW BYERSVILLE        42.60N  77.80W
07/19/2020                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES DOWN AT REDMOND AND GREEN ROADS.

0314 PM     TSTM WND DMG     FOOTS CORNERS           42.74N  77.68W
07/19/2020                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON SOUTH LIVONIA ROAD.

0318 PM     TSTM WND DMG     1 SW SPRINGWATER        42.63N  77.60W
07/19/2020                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES, POLES AND WIRES DOWN ON DEPOT ROAD.

0318 PM     TSTM WND DMG     DANSVILLE               42.56N  77.69W
07/19/2020                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES DOWN ON PARK AVE.

&&

EVENT NUMBER BUF2000895
EVENT NUMBER BUF2000896
EVENT NUMBER BUF2000897
EVENT NUMBER BUF2000898
EVENT NUMBER BUF2000899
EVENT NUMBER BUF2000900

KENYON
Special weather statement, Jul 19, 5:54 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
554 PM EDT Sun Jul 19 2020

NYZ006>008-192245-
Jefferson-Oswego-Lewis-
554 PM EDT Sun Jul 19 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN JEFFERSON...
LEWIS AND NORTHEASTERN OSWEGO COUNTIES...

At 553 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southwest of Gouverneur to 7
miles southeast of Adams. Movement was east at 35 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Watertown, Fort Drum, Carthage, Lowville, West Carthage, Adams,
Redfield, Herrings, Highmarket, Barnes Corners, Whetstone Gulf State
Park, Denmark, New Bremen, Watson, Martinsburg, Black River,
Philadelphia, Lyonsdale, Greig and Rodman.

This includes Interstate 81 near exit 39.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4342 7553 4347 7574 4370 7610 4430 7563
      4410 7517 4361 7511
TIME...MOT...LOC 2153Z 256DEG 29KT 4423 7556 4371 7596

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:49 AM EDTSmall Craft AdvisoryBUF17 hr
Jul 19, 12:56 PM EDTSpecial Marine WarningBUF64 min
Jul 19, 1:00 PM EDTSpecial Marine WarningBUF60 min
Jul 19, 1:34 PM EDTSpecial Weather StatementBUFNiagara41 min
Jul 19, 1:57 PM EDTSpecial Marine WarningBUF50 min
Jul 19, 1:57 PM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua, Erie48 min
Jul 19, 2:26 PM EDTSpecial Weather StatementBUFAllegany, Genesee, Livingston, Wyoming64 min
Jul 19, 2:29 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Livingston, Wyoming61 min
Jul 19, 2:43 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wayne, Wyoming62 min
Jul 19, 2:48 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua57 min
Jul 19, 3:06 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario43 min
Jul 19, 3:20 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne55 min
Jul 19, 5:54 PM EDTSpecial Weather StatementBUFLewis51 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.